Louisiana, 2007Damaging Wind in Louisiana, August 13, 2007
August 13, 2007 · NWS LIX · 1 event in 1 county or zone
Isolated strong to severe thunderstorms developed in an unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed in an unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 13, 3:18 PM CST, 57 minutes earlier.
Area forecast discussion, Aug 13, 3:18 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
418 PM CDT MON AUG 13 2007
.SHORT TERM...
OPPRESSIVELY HOT AND HUMID CONDITIONS WITH HEAT INDICES AS HIGH AS
AROUND 115 DEGREES WERE OBSERVED OVER ABOUT THE SOUTHEAST HALF OF
THE FORECAST AREA TODAY. THIS PRODUCED VERY UNSTABLE CONDITIONS...
AND WITH PRECIPITABLE WATER UP NEAR 1.7 INCHES...ISOLATED
THUNDERSTORMS DEVELOPED. THE NORTHWEST HALF WAS HOTTER WITH RECORD
HIGHS...BUT FORTUNATELY DEWPOINT TEMPERATURES WERE QUITE A BIT
LOWER...SO HEAT INDICES WERE NOT OFF THE SCALE.
THE PATTERN WILL NOT CHANGE TOO MUCH THE NEXT COUPLE DAYS.
MID/UPPER HIGH PRESSURE OVER THE CENTER OF THE COUNTRY WILL SHIFT
SLOWLY SOUTHEAST INTO THE SOUTHERN PLAINS AND LOWER MS VALLEY
THROUGH WEDNESDAY. IN THE TROPICS...A WEAK AREA OF LOW PRESSURE
NEAR THE NORTHEAST TIP OF THE YUCATAN PENINSULA HAS THE POTENTIAL
TO BECOME A DEPRESSION AS IT MOVES WEST-NORTHWEST AT 10 TO 15 MPH
TONIGHT AND TUESDAY. THE GFS TAKES MOST OF THE DEEPER MOISTURE
WILL THIS SYSTEM SOUTH OF OUR AREA TOWARDS TEXAS AND SOUTHWEST LA
ON WEDNESDAY. WILL GO FAIRLY CLOSE TO PERSISTENCE TUESDAY EXCEPT
THE CONVECTION SHOULD BE VERY ISOLATED AT BEST. WEDNESDAY...A
SLIGHT INCREASE IN MOISTURE SOUTH AND WEST OF LAKE PONTCHARTRAIN
WILL BRING A SLIGHT CHANCE OF MAINLY AFTERNOON STORMS.
.LONG TERM...
ITS STILL TOO EARLY TO TELL WHERE TROPICAL DEPRESSION FOUR WILL
END UP ONE WEEK FROM NOW. EARLIER GUIDANCE WAS CLUSTERED SOUTH OF
THE GREATER ANTILLES NEAR JAMAICA...BUT LATER GUIDANCE HAS SHIFTED
NORTH...ESPECIALLY THE 12Z GFS.
WHATEVER TYPE OF SYSTEM DEVELOPS IN THE SHORT TERM IN THE GULF OF
MEXICO SHOULD BE MOVING INTO MEXICO OF DEEP SOUTH TX LATE
WEDNESDAY OR THURSDAY THEN HIGH PRESSURE WILL SETTLE OVER OUR
AREA FRIDAY INTO THE WEEKEND. THERE WILL BE ISOLATED DIURNAL
SHOWERS AND THUNDERSTORMS AT BEST. HIGH TEMPERATURES WILL REMAIN
ABOVE NORMAL...BUT SHOULD NOT REACH RECORD LEVELS.
&&
.AVIATION...
ISOLATED TSRA WILL CONTINUE OVER PORTIONS OF SOUTHEAST LA...SOUTH
OF LAKE PONTCHARTRAIN...TO DOWN NEAR KHUM THROUGH 23-24Z. A FEW
TSRA WILL PRODUCE A BRIEF PERIOD OF FREQUENT LIGHTNING STRIKES...
REDUCED VSBYS IN TORRENTIAL RAINFALL...AND WIND GUSTS AS HIGH AS
35 KNOTS. THERE SHOULD BE LESS COVERAGE OF SHRA/TSRA ON TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 99 75 98 / 10 10 10 10
BTR 76 101 77 99 / 10 10 10 20
MSY 81 97 80 95 / 10 10 10 20
GPT 80 96 79 94 / 10 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT TUESDAY FOR LAZ040-056>070.
HEAT ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR LAZ040-056>070.
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ038-039-046>050.
GM...NONE.
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT TUESDAY FOR MSZ080>082.
HEAT ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR MSZ080>082.
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ077.
GM...NONE.
&&
22Hazardous weather outlook, Aug 13, 1:40 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
240 PM CDT MON AUG 13 2007
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-140100-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
240 PM CDT MON AUG 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT ACROSS AREAS
GENERALLY ALONG AND SOUTH OF A LINE FROM NAPOLEONVILLE...TO
LAPLACE...TO ST. TAMMANY PARISH...AND EAST ALONG THE MISSISSIPPI GULF
COAST. NORTH OF THE WARNING AREA...A HEAT ADVISORY IS IN EFFECT FROM
THE METROPOLITAN BATON ROUGE AREA TO WASHINGTON PARISH AND PEARL
RIVER COUNTY. TEMPERATURES WILL WARM INTO THE UPPER 90S TO NEAR 100
DEGREES THIS AFTERNOON...WHICH WILL PRODUCE HEAT INDEX READINGS
BETWEEN 110 AND 115 DEGREES.
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON OVER PORTIONS OF COASTAL MISSISSIPPI AND SOUTHEAST
LOUISIANA...MAINLY NEAR AND SOUTH OF INTERSTATE 12. A FEW OF THE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS TO
40 MPH...AND BRIEF TORRENTIAL RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM TUESDAY FOR AREAS
ALONG AND SOUTH OF INTERSTATES 10 AND 12...WHERE HEAT INDICES WILL
BE IN THE 105 TO 110 DEGREE RANGE. THE HOT AND HUMID CONDITIONS
ARE EXPECTED TO CONTINUE THROUGH THE WORK WEEK...AS THE RIDGE OF
HIGH PRESSURE REMAINS FIRMLY IN PLACE. THE ADVISORY MAY BE HAVE TO
EXTENDED IN AREA AND TIME IN LATER FORECASTS.
ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
22
In the hours before
Special weather statement, Aug 13, 1:17 PM CST, 2 hours 58 minutes before
MSZ081-082-132015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
217 PM CDT MON AUG 13 2007
...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA...
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AROUND 40 MPH NEAR
ESCATAWPA....OR ABOUT 5 MILES NORTH OF ESCATAWPA....MOVING WEST AT
10 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
VANCLEAVE AT 300 PM.
ST. MARTIN AT 315 PM.
EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.
24
Special weather statement, Aug 13, 1:19 PM CST, 2 hours 56 minutes before
LAZ060-061-132015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 PM CDT MON AUG 13 2007
...THUNDERSTORM WITH STRONG GUSTY WINDS DEVELOPING IN THE AREA...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS NEAR AVONDALE....OR OVER
WAGGAMAN. THE THUNDERSTORM WAS NEARLY STATIONARY.
THE STRONG THUNDERSTORM WILL BE NEAR...
AVONDALE AT 245 PM.
WESTWEGO AT 300 PM.
MARRERO AT 315 PM.
EXPECT FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS TO AROUND 40 MPH
IN THE PATH OF THIS STORM.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.
24
Special weather statement, Aug 13, 1:46 PM CST, 2 hours 29 minutes before
LAZ040-MSZ080-132045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CDT MON AUG 13 2007
...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA...
AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL...NEAR SLIDELL....OR ABOUT 3 MILES
EAST OF PEARL RIVER....MOVING WEST AT 10 MPH.
THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...SLIDELL AIRPORT
AT 330 PM...LACOMBE AND ABITA SPRINGS AT 345 PM...
EXPECT FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS TO 35 MPH IN THE
PATH OF THIS STORM.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.
24
Special weather statement, Aug 13, 3:40 PM CST, 35 minutes before
LAZ065-066-132230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT MON AUG 13 2007
...STRONG THUNDERSTORMS AFFECTING NORTHERN TERREBONNE PARISH...
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF
RAIN NEAR HOUMA....MOVING SOUTHWEST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS AROUND HOUMA AND LOCATIONS OF
TERREBONNE PARISH BETWEEN HOUMA AND AMELIA THROUGH 515 PM. IN
ADDITION TO FREQUENT LIGHTNING AND A BRIEF PERIOD OF TORRENTIAL
RAIN...THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 35
MPH.
Thunderstorm Wind, Terrebonne
- When
- August 13, 4:15 PM CST
- Where
- Terrebonne County, 5 mi SSW of Houma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 29.533, -90.752
Seveeral trees were blown down in the Ashland North area between Houma and Dulac.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 13, 2007$45 million · 78 kt wind · 12 events
- Heat in Alabama, August 13, 20071 death · 1 event
- Lightning Strike in Florida, August 13, 20071 death · 1 event
- Damaging Winds in Arizona, August 13, 2007$5.0 million · 75 kt wind · 4 events
- Flash Flood and Hail in Minnesota, August 13 to 14, 2007$200,000 · 2.5 in hail · 69 events
- Hail and Damaging Wind in North Dakota, August 13, 2007$545,000 · 2 in hail · 8 events
- Damaging Wind and Lightning Strike in Arizona, August 13, 20074 injured · $100,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Arkansas, August 13, 2007$200,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, August 13, 20071 injured · $52,000 · 60 kt wind · 16 events
- Damaging Winds in Wisconsin, August 13 to 14, 2007$38,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Tennessee, August 13, 2007$55,000 · 60 kt wind · 4 events
- Tornadoes and Hail in North Dakota, August 13, 2007EF0 · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56869.